The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (1190 KB) | Metadata | Table of Contents | ZAA summary
Volume 15, Issue 2, 1996, pp. 375–396
DOI: 10.4171/ZAA/706

Published online: 1996-06-30

Local Solutions to Quasilinear Parabolic Equations without Growth Restrictions

Volker Pluschke[1]

(1) Universität Halle-Wittenberg, Germany

The paper deals with quasilinear parabolic boundary value problems where the nonlinear coefficients and right-hand side are defined with respect to the unknown function $u = u(x; t)$ only in a neighbourhood of the initial function. The quasilinear parabolic problem is approximated by linear elliptic problems by means of semidiscretization in time. Itis proved that the approximations converge uniformly although the data are not continuous functions, and the limit turns out to be the weak solution of the parabolic problem for sufficiently small time $t$. The crucial points of the paper are $L_\{infty}$-estimates to ensure that the approximations belong to the domain of non-linearities and uniform estimates of the discrete time derivatives in a Lebesgue space in order to obtain uniform convergence.

Keywords: Semidiscretization in time, quasilinear parabolic equations, local solutions, $L_\{infty}$-estimates

Pluschke Volker: Local Solutions to Quasilinear Parabolic Equations without Growth Restrictions. Z. Anal. Anwend. 15 (1996), 375-396. doi: 10.4171/ZAA/706